MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Catalog Number 03.008.009
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales consultant.A review of the device history records has been requested.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during inspection of the devices on october 11, 2018, it was noted that the aiming arm did not line up with the holes of the nail when attempting to insert the proximal locking screws into the nail.There was no patient or surgical involvement.Concomitant medical products: locking screw (part unknown, lot unknown, quantity unknown), nail (part unknown, lot unknown, quantity 1) this report is for one (1) aiming arm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was clarified that during inspection on (b)(6) 2018, it was found out that the aiming arm did not line up with holes as they tried to put the unknown proximal locking screws into the unknown nail.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluated by mfr: part: 03.008.009; lot: 3469216; manufacturing site: hägendorf; release to warehouse date: august 09, 2010.Ncr/mrr/wo was generated during production.Relevance to complaint condition cannot be determined until the product is returned for investigation.Review of the device history record(s) showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.1.Document number: work order (b)(4).2.Part: 03.008.009 (aim-arm f/expert han f/03.008.007), 3.Lot: 3469216, 4.Brief description: drill hole positions and diameter out of specification.5.In regard to the alleged or actual complaint condition including rationale of why the nonconformance is relevant or not relevant: according to the previous valid inspection sheet, after the milling process step three.(3) and four (4), a one hundred percent (100%) inspection of the aiming function took place and passed the tests.All gauges are calibrated and released from calibration department to production.However, before shipping, an additional one hundred percent (100%) inspection of the aiming function took place and passed the tests.Based on this documentation in the device history record (dhr), it can be assumed that the shipped parts were correctly reworked according to the valid process at that time, and the error was corrected.Therefore, a relevance for the alleged state of complaint according to the statement is assessed as not confirmed.6.Disposition/inspection result: rework and shipping.7.Quantity of parts impacted: three (3) of six (6) review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Visual inspection: no visual anomalies were noted with the returned device.The received condition does not agree with the reported condition.The complaint could not be confirmed.Functional test: a functional test to determine replication could not be performed as the mating devices were not returned.Drawing/specification review: the following drawings were reviewed during investigation: top level, aiming arm base.Dimensional inspection: measured thickness: 13.04mm which is within the specification: 13mm +/-0.5.The distance from the center of the arm to the center of the locking hole was measured to be 102.63mm which is within the specification of 102.5mm +/- 0.8 measurement taken using ø9.06mm best fit gauge pin and ø12.00mm best fit gauge pin along with calipers.The locking hole diameter was measured to be 12mm which is within the specification of 12mm +0.036/-0 measured using vermont gage pin.No definitive root cause was able to be determined.It is possible that the devices experienced intraoperative forces, which could not be re-created during investigation, causing the reported issue.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Corrected data: concomitant medical products.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8007484
Report Number2939274-2018-54625
Device Sequence Number11039093
Product Code FZX
UDI-Device Identifier10886982066886
UDI-Public(01)10886982066886
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.009
Device Lot Number3469216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer10/25/2018
12/07/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/14/2018
12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1